Ok I got a question

tjhay
tjhay Member Posts: 655
edited March 2014 in Breast Cancer #1
Okay Sisters this is my concern. My radiation treatments ended in July. I have already gone through the flaky peeling thing, however my nipple and areola is still flaky peely, esp around the nipple. The parts of the area where the nipple and areola meet is almost raw from so much peeling. So my question is this. Is this common, part of the healing process?

tj

Comments

  • taleena
    taleena Member Posts: 1,612 Member
    I am not qualified to answer
    I am not qualified to answer this question ;-)

    But when you get the answer will you share... ouch!

    Just wanted you to know I was here..lol

    Hugs,

    ~T
  • tgf
    tgf Member Posts: 950 Member
    peeling
    I finished radiation the 7th of August ... a week or so after you ... and I've still got a bit of flaking going on. I wouldn't really call it peeling ... but when I take my bra off there are still flakes of skin coming off inside the bra. It's not bothering me ... but if your's is bothering you ... I'd just put aloe on it for a few days and give it a bit more time to heal.

    Good luck.

    hugs.
    teena
  • outdoorgirl
    outdoorgirl Member Posts: 1,565
    tj
    I didn't have that happen to me. Maybe some of the other ladies on here did.
    When do you have your next follow up with your rads onc? Or call his/her office and let them know!
  • lanie940
    lanie940 Member Posts: 490
    I think someone else said
    I think someone else said the Radiation effects were cumulitive even after your treatments are over. So maybe this is a cumulative effect.
  • rainbow4
    rainbow4 Member Posts: 137
    Flaking/peeling
    Ouch! is right! I can tell you what my rad onco recommended after treatments were over. He said to switch from aloe vera to Vitamin E ointment. I wasn't able to find an ointment, so got some Vitamin E oil (at Walgreen's, I think). It was very soothing and softening. I dribbled it all over my breast with special attention to the tender nipple area, then gently rubbed it into the skin. Check with your dr or his nurse; I'm sure they get the same question from others.
    -Barb
  • tjhay
    tjhay Member Posts: 655
    rainbow4 said:

    Flaking/peeling
    Ouch! is right! I can tell you what my rad onco recommended after treatments were over. He said to switch from aloe vera to Vitamin E ointment. I wasn't able to find an ointment, so got some Vitamin E oil (at Walgreen's, I think). It was very soothing and softening. I dribbled it all over my breast with special attention to the tender nipple area, then gently rubbed it into the skin. Check with your dr or his nurse; I'm sure they get the same question from others.
    -Barb

    Barb
    How long out of treatment did you have the flaking/peeling thing on your nipple? I understand that the damage is cumlative(sp). And that there is going to take some time for it to heal. A general idea of some time frame would be nice, and I understand that everyone is different, however a idea would be nice.
    thank you
    tj
  • Alexis F
    Alexis F Member Posts: 3,598
    rainbow4 said:

    Flaking/peeling
    Ouch! is right! I can tell you what my rad onco recommended after treatments were over. He said to switch from aloe vera to Vitamin E ointment. I wasn't able to find an ointment, so got some Vitamin E oil (at Walgreen's, I think). It was very soothing and softening. I dribbled it all over my breast with special attention to the tender nipple area, then gently rubbed it into the skin. Check with your dr or his nurse; I'm sure they get the same question from others.
    -Barb

    Nope
    Tj, I didn't have that happen. But, I kept putting Biafine and Aquaphor on me at night like my rads onocologist told me to, and, I always really put the Aquaphor on thick around my nipple/areola area. He said for me to keep doing that for 2 to 4 weeks after I was done and I have done it for 4 weeks. And, I didn't peel much because I never got burnt. So, try getting some Aquaphor and putting it on thick. You can buy it an any drugstore. And as always, check with your rads oncologist first to make sure it is ok with him. Have you had an appointment to see him? I have been seeing mine every 2 weeks.

    Lex♥
  • rainbow4
    rainbow4 Member Posts: 137
    tjhay said:

    Barb
    How long out of treatment did you have the flaking/peeling thing on your nipple? I understand that the damage is cumlative(sp). And that there is going to take some time for it to heal. A general idea of some time frame would be nice, and I understand that everyone is different, however a idea would be nice.
    thank you
    tj

    TJ,
    Perhaps I should have specified flaking skin, not brain cells, in my earlier post! Anyway, I think it was 2-3 weeks after I ended rads (on July 13). I saw my rad onco a month after the end of rads, and that's when he encouraged me to start the vitamin E. I used it often for about a month, and still do occasionally when I think of it after a shower, etc. Flaking is definitely gone, but the oil is so soft and silky that I think it can't hurt.
    -Barb
  • chickad52
    chickad52 Member Posts: 497
    tj
    Hope that your feeling better soon. I'm thinking of you!! Hugs, Diane
  • Akiss4me
    Akiss4me Member Posts: 2,188
    Hey Tjhay
    Ewwww...I'm flaking too and I think it is icky. I never did like peeling. I see my rads onc in 2 weeks, unless I decide to head to the beach for a week, in which case I'll reschedule. I just started using Aveeno body lotion and it is working great. I think it may have oatmeal in it. Maybe give that a try. Pammy
  • Ritzy
    Ritzy Member Posts: 4,381 Member
    Akiss4me said:

    Hey Tjhay
    Ewwww...I'm flaking too and I think it is icky. I never did like peeling. I see my rads onc in 2 weeks, unless I decide to head to the beach for a week, in which case I'll reschedule. I just started using Aveeno body lotion and it is working great. I think it may have oatmeal in it. Maybe give that a try. Pammy

    Moisturize
    I am not flaking because I have only had 9 rad treatments, but, it sounds like you just need some moisture on your area. Aquaphor is the best I think. It is really greasy. It is just like when you have a sunburn, you put lotion on it to keep it moist so that it won't dry out and peel, right? The same with radiation, keep it moist and your peeling will go away. Hope this helps you.

    Sue :)
  • RE
    RE Member Posts: 4,591 Member
    Sween creme
    Ladies I had 16 weeks of rads and I used sween cream which you can get at a pharmacy without a perscription. It is soothing and helpful with the peeling.

    Hugs,

    RE